logo BDSP

Base documentaire


  1. Paracetamol overdose in a liver transplantation centre : An 8-year experience.

    Article - En anglais

    Background 

    Paracetamol is a readily available, widely used analgesic that can cause serious hepatic injury when taken in overdose.

    The aims of this study were to assess the frequency of attendance at the Austin and Repatriation Medical Centre for paracetamol overdose, the frequency of referral to the Victorian liver transplant unit after serious overdoses, the morbidity and mortality rates in all patients treated and the appropriateness of treatment.

    Methods 

    A review of the Austin and Repatriation Medical Centre medical records and of the Victorian liver transplant unit database of all patients attending because of paracetamol overdose from 1988-1995 was undertaken.

    One hundred and fifty-two patients (103 females, 49 males) files were reviewed.

    Results 

    One hundred and thirty-one patients presented directly from the community and 21 were referred specifically for consideration for possible tranplantation.

    The most important predictor of liver injury was time between overdose and arrival at hospital (P<0.01).

    Thirteen patients developed fulminant hepatic failure, one of whom received a liver transplant ; this patient died post-transplantation and was the only death in the series.

    Conclusions 

    We found that serious liver injury following overdose was uncommon, liver transplantation was rarely needed and death was rare. (...)

    Mots-clés Pascal : Insuffisance hépatique, Grave, Etiologie, Paracétamol, Surdosage, Incidence, Toxicité, Facteur risque, Mortalité, Transplantation, Foie, Centre, Conduite à tenir, Australie, Océanie, Homme, Article synthèse, Appareil digestif pathologie, Foie pathologie, Analgésique, Antipyrétique, Antimigraineux, Toxicologie, Pharmacovigilance, Chirurgie, Hépatotoxicité

    Mots-clés Pascal anglais : Liver failure, Severe, Etiology, Paracetamol, Overdosing, Incidence, Toxicity, Risk factor, Mortality, Transplantation, Liver, Center, Clinical management, Australia, Oceania, Human, Review, Digestive diseases, Hepatic disease, Analgesic, Antipyretic, Antimigrainous agent, Toxicology, Pharmacovigilance, Surgery

    Logo du centre Notice produite par :
    Inist-CNRS - Institut de l'Information Scientifique et Technique

    Cote : 99-0444387

    Code Inist : 002B02U04. Création : 22/03/2000.